Arkansas, 2022

Winter Storm and Winter Weather in Arkansas, March 11, 2022

March 11, 2022 · NWS MEG · 10 events in 10 counties and zones

An arctic front moved through the Mid-South during the day on March 11, 2022. Cold air filtered into the region.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An arctic front moved through the Mid-South during the day on March 11, 2022. Cold air filtered into the region. Meanwhile, a potent upper-level disturbance tracked from the southwest US into the Mid-South. Precipitation spread into the region during the late afternoon and early evening hours and quickly changed over to snow and became heavy at times over much of the Mid-South. Up to 7 inches of snow fell in some locations resulting in difficult travel conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 11, 3:10 PM CST, 50 minutes earlier.

Area forecast discussion, Mar 11, 3:10 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
310 PM CST Fri Mar 11 2022

.DISCUSSION...

Temperatures across the Midsouth range from the mid 30s in
portions of northeast Arkansas and the Missouri Bootheel to the
low 70s in far northeast Mississippi. A cold front front has moved
through Memphis and is approaching Oxford, MS and Savannah, TN.
Some very light rain or sleet may occur along or ahead of the
front, but most of the precipitation is post frontal and will fall
as snow tonight. Winter headlines have been issued for the entire
Midsouth. The large majority of the Midsouth is under a Winter
Weather Advisory with a small Winter Storm Warning in far
northeast Mississippi.

Latest guidance has trended faster with the overall system,
moving all of the snow into Alabama and Middle Tennessee before
sunrise. As a result, the Advisory and Warning will likely be
canceled before the current expiration time of 6 am. Most of the
Midsouth can expect to see a quick 1-3 inches of accumulation
though if a convective band sets up over any particular area, up
to 4 inches may accumulate. For now the most likely region for
this scenario looks to be in far northeast Mississippi or near the
Tennessee River in west Tennessee. The duration of snow at any
location across the Midsouth is likely only to be 3-4 hours but it
may become heavy at times.

Morning lows Saturday will be in the upper teens to mid 20's with
a blustery north wind of 10-15mph. Sunrise wind chills will range
from the single digits to middle teens. We should see plenty of
sunshine tomorrow, however much of the Midsouth will remain in
the 30s.

Saturday through Monday should be mostly dry with significantly
warmer temperatures Sunday into Monday. High temperatures Monday
should be back in the 60s.

Another cold front is expected Monday night along with rain
showers. For now an upper low and weak surface low is expected to
track from south Arkansas across north Mississippi keeping most of
the Midsouth in the cool sector. This should keep any threat of
strong to severe thunderstorms to our south. Showers should
continue Tuesday and taper off by Wednesday morning.

Ridging behind the early week system will boost temperatures into
the 70s Wednesday and Thursday and provide dry conditions. Rain
showers are expected to return Friday as a more robust trough
moves out of the Plains.

30

&&

.AVIATION...18Z TAFs

VFR conds will prevail through this afternoon and will deteriorate
to IFR as wintry precipitation is expected this evening. Initial
onset will likely be rain with a quick changeover to snow around
sundown. Wind is northerly and elevated 12-18kts with gusts
possible to 30kts. Conditions start improving by the morning as
the precipitation ends. By tomorrow late morning all sites should
be back to VFR.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for Crittenden-Lee AR-Mississippi-Phillips.

     Winter Weather Advisory until 3 AM CST Saturday for Clay-
     Craighead-Cross-Greene-Poinsett-St. Francis.

MO...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for Pemiscot.

     Winter Weather Advisory until 3 AM CST Saturday for Dunklin.

MS...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-
     DeSoto-Lafayette-Marshall-Monroe-Panola-Pontotoc-Quitman-
     Tallahatchie-Tate-Tippah-Tunica-Union-Yalobusha.

     Winter Storm Warning from 6 PM this evening to 6 AM CST Saturday
     for Itawamba-Lee MS-Prentiss-Tishomingo.

TN...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for Benton TN-Carroll-Chester-Crockett-Decatur-
     Dyer-Fayette-Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-
     Lake-Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 11, 2:14 PM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
214 PM CST Fri Mar 11 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-122215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
214 PM CST Fri Mar 11 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Winter Weather Advisories and Winter Storm Warnings have been
posted for portions of the Mid South. We are expecting snow to
start late this afternoon and evening and end before sunrise.
Expect 1 to 3 inches of snowfall in grassy areas in the advised
area. Amounts up to 4 inches will be possible in the warned area
across northeast Mississippi. Roads, notably bridges and
overpasses could become slick.

In addition, strong north wind 15-20 mph with gusts over 30mph may
make driving hazardous, especially on roads oriented from east to
west.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight
for snowfall measurements and wind reports. Please relay
any information about observed winter weather to the NWS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather, 3 winter storm. Local standard time, as filed.

Winter Storm, Cross

When
March 11, 4:00 PM CST to 10:00 PM CST
Where
Cross forecast zone
Reported by
Trained Spotter
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Up to 7 inches of snow fell.

Winter Weather, Clay

When
March 11, 4:00 PM CST to 9:00 PM CST
Where
Clay forecast zone
Reported by
Trained Spotter
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

Winter Weather, Greene

When
March 11, 4:00 PM CST to 9:00 PM CST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

Winter Weather, Craighead

When
March 11, 4:00 PM CST to 9:00 PM CST
Where
Craighead forecast zone
Reported by
Trained Spotter
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

Winter Weather, Poinsett

When
March 11, 4:00 PM CST to 9:00 PM CST
Where
Poinsett forecast zone
Reported by
Trained Spotter
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

Winter Weather, Mississippi

When
March 11, 4:00 PM CST to 9:00 PM CST
Where
Mississippi forecast zone
Reported by
Trained Spotter
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Around 2 inches of snow fell.

Winter Storm, St. Francis

When
March 11, 5:00 PM CST to 11:00 PM CST
Where
St. Francis forecast zone
Reported by
Trained Spotter
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Up to 4 inches of snow fell.

Winter Storm, Crittenden

When
March 11, 5:00 PM CST to 11:00 PM CST
Where
Crittenden forecast zone
Reported by
Trained Spotter
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Up to 5 inches of snow fell.

Winter Weather, Lee

When
March 11, 5:00 PM CST to 11:00 PM CST
Where
Lee forecast zone
Reported by
Trained Spotter
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

Winter Weather, Phillips

When
March 11, 5:00 PM CST to 11:00 PM CST
Where
Phillips forecast zone
Reported by
Trained Spotter
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012660, 1012693, 1012694, 1012695, 1012696, 1012697, 1012661, 1012662, 1012698, 1012699.